Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 05:08:11 AM

Login with username, password and session length


Members
  • Total Members: 23065
  • Latest: MikeDH
Stats
  • Total Posts: 632182
  • Total Topics: 47869
  • Online Today: 227
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 161
Total: 162

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Ear Stuffiness, to deafness  (Read 3539 times)

0 Members and 1 Guest are viewing this topic.

Offline Atripla_User

  • Member
  • Posts: 61
Ear Stuffiness, to deafness
« on: November 28, 2006, 11:21:09 AM »
I only just started my meds a week ago, so this problem is not med related. I have had ear stuffiness for 2 and a 1/2 years and only found releif by having the ent doctors lance and drain and vaccum my ears out, the mucus and fluid was gelatinous. I have had two sets of tubes installed this year alone after being deaf alot of 2004 and 2005, cold season and allergy season really made it all worse.

So the last doctor to work on my ears said hiv patients tonsils and adenoids get bigger because they are trying to fight off the hiv and that is why they grow so big that they block the estachian tube openings in the nasel cavety, sinus area. I am wondering, if anyone else has had this problem, and what are they doing.

I will have to keep getting drained and tubed if I don't get my tonsils and adenoids out i fear. Will the hiv meds reverse the swelling that blocks my estachian tubes so my ears can naturally regulate air pressure? Right now the tubes in my ear drums are the only way, if they come out my ears can't regulate air pressure, feel stuffy, and then get thick with mucus and fluid, and then i am deaf until the doc lances and drains my ears again.  Its a vicious circle.

Any help? Any info? ???

Offline blondbeauty

  • Member
  • Posts: 1,784
Re: Ear Stuffiness, to deafness
« Reply #1 on: November 28, 2006, 06:27:54 PM »
I had my tonsils removed at the age of seven. It is nothing to worry about and you have to eat plenty of icecream.
Regarding the swollen lymph nodes (in this case tonsils) the do reduce in size once you start meds. Mine reduced a lot but not completely. But I donīt know if that was their normal size before infection because I never payed attention to them.
The only member in these forums approved by WINBA: World International Nail and Beauty Association.
Epstein Barr +; CMV +; Toxoplasmosis +; HIV-1 +.
Counts when starting treatment:
V.L.:80.200 copies. CD4: 25%=503
Started Sustiva-Truvada 14/August/2006
Last V.L.count (Oct 2013): Undetectable
Last CD4 count (OCT 2013): 52%= 933

Offline Atripla_User

  • Member
  • Posts: 61
Re: Ear Stuffiness, to deafness
« Reply #2 on: November 29, 2006, 09:37:53 AM »
I hope the meds help them reduce, as i really don't want to have surgery, and also don't want to keep having to get tubes and drained every 6 months. Thanks for the info. Anybody else go through this since getting hiv?






Offline Ralffey

  • Member
  • Posts: 4
Re: Ear Stuffiness, to deafness
« Reply #3 on: December 17, 2006, 01:39:22 PM »
Before I started meds my left ear would always be clogged and I could barely hear out of it.
At first I was treated for sinus infection after sinus infection - but once the antibiotics ran out the ear became clogged again with accompanying hearing loss.
ENT doctors implanted a tube in my ear to help drainage, but that only lasted a short while (a year).
Then my primary care physician realized it was partly due to my HIV infection which causing the blockage and swelling in the eustachian tube.
They informed me that thi is not uncommon among some people with HIV.
Long story short, once I started taking meds, swelling in the eustachian tubes shrunk, ear infections were non existent and my hearing became became clear as a bell. 

So, yes taking meds will help a lot with ear stuffiness and deafness.

Offline suzieque

  • Member
  • Posts: 61
Re: Ear Stuffiness, to deafness
« Reply #4 on: December 18, 2006, 04:32:27 AM »

        My experience has been much the same. Off of meds I had constant sinus infections and congestion, back on the meds and it is clearing up, I am beginning to be able to hear again!! Yippee!!
          Hope all goes well for you,
                       Best wishes,
                               Suzie

Offline Atripla_User

  • Member
  • Posts: 61
Re: Ear Stuffiness, to deafness
« Reply #5 on: December 19, 2006, 09:53:56 AM »
it's true, i notice a difference, now if only the tubes would fall out, we can call it a day, they should fall out by Feb....if not sooner.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.